Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS New Orleans, LA

March 28, 2014Orleans Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Mar 28, 2014, 10:33 AM CDT for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 10:33 AM CDT (15:33 UTC)
Expired
Mar 28, 2014, 12:00 PM CDT
In force
87 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Orleans Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 544 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
544 m²/s²
0-3 km storm-relative helicity
729 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WGUS54 KLIX 281533
FFWLIX
LAC071-087-281700-
/O.NEW.KLIX.FF.W.0008.140328T1533Z-140328T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1033 AM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...

* UNTIL NOON CDT

* AT 1026 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS           
  DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS OVER ORLEANS AND       
  NORTHERN ST. BERNARD PARISHES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  LAKEFRONT AIRPORT AND THE CITY OF NEW ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 2993 9013 3003 9012 3006 9003 3006 8998
      3016 8987 3016 8984 3011 8983 3011 8980
      3016 8975 3007 8968 3006 8972 3003 8973
      3004 8981 2999 8985 2993 9005 2995 9006
      2991 9010

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 4:41 AM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 28, 4:41 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 AM CDT FRI MAR 28 2014

.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A DEEP 994MB LOW OVER LAKE MICHIGAN
AND AN ASSOCIATED TRAILING COLD FRONT SOUTH TO NORTHERN ARKANSAS
TO THE NORTH CENTRAL TEXAS. SOUTHERLY FLOW WAS NOTED SOUTH OF THIS
BOUNDARY. DEWPOINT READINGS HAVE INCREASE TO THE LOWER TO MID 60S
ACROSS THE FORECAST AREA AND NEAR 70F ALONG THE TEXAS COAST. WATER
VAPOR IMAGERY SHOWED A DISTURBANCE OVER NORTHERN LOUISIANA
EMBEDDED IN THE WEST FLOW AND CLOUD COOLING IN CLOUD MASS OVER
SOUTHWEST MISSISSIPPI THIS MORNING. REGIONAL RADARS SHOWED
NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE
DISTURBANCE...MAINLY FROM CENTRAL LOUISIANA TO CENTRAL ALABAMA. IN
ADDITION...THE UPPER AIR ANALYSIS SHOWED A TROUGH AXIS ALONG THE
FRONT RANGE FROM WYOMING TO NEW MEXICO.

&&

.DISCUSSION...
UPPER LEVEL DISTURBANCE OVER NORTHERN LOUISIANA IS EXPECTED TO
SHIFT EAST THROUGH THIS MORNING. CONVECTION WILL SHIFT EAST BEST
COVERAGE OVER NORTHWEST ZONES THIS MORNING. HOWEVER...GFS SHOWED SPEED
DIVERGENCE FROM FORECAST AREA TO NORTH FLORIDA AND THE DISTURBANCE
PRESSING EAST AND STORMS WILL CONTINUE TO DEVELOP OVER THE AREA
TODAY. ERGO...WILL MAINTAIN LIKELY TO CATEGORICAL POPS THIS
MORNING AND DECREASE RAIN CHANCES THIS AFTERNOON AS THE
DISTURBANCE CONTINUE TO PRESS EAST.

A SLIGHT RELATIVE LULL IN CONVECTION MAY EXIST LATER THIS
AFTERNOON AND THIS EVENING. HOWEVER...MODEL SOUNDING SHOWED AN
INCREASE IN MID LAYER INSTABILITY WITH CAPE VALUES UP TO 2500J/KG
ACROSS NORTHWEST ZONES THIS AFTERNOON TO 1000 J/KG OVER
MISSISSIPPI COAST AND COASTAL WATERS. 00Z MODEL SOUNDING AT BTR
HALF THE GROWTH REGION FOR HAIL ABV -20C. ALTHOUGH COVERAGE MAY
NOT BE AS MUCH AS CURRENT STATE THIS MORNING...STORMS MAY CONTAIN
HAIL AND GUSTY WINDS THIS AFTERNOON AND TONIGHT... THE SECOND
WAVE WILL QUICKLY TRACK ACROSS THE AREA LATE TONIGHT AND STRONG
CONVECTION WILL END FROM FROM WEST TO EAST BY 12Z SATURDAY. WILL
LINGER SHOWERS SATURDAY BUT CLEARING OF PRECIP WILL OCCUR BY NOON
SATURDAY.

PACIFIC SYSTEM WILL KNOCK DOWN TEMPS A HAIR WITH MORNING TEMPS
RETURNING TO THE 40S SUNDAY AND MONDAY MORNINGS. THE NEXT SYSTEM
WILL REMAIN TO THE NORTH AND INCREASE CLOUDS ACROSS THE AREA
TUESDAY. AN UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN OVER THE
ROCKIES AND CREATE SOUTHWEST FLOW OVER SOUTH CENTRAL CONUS AND
BRING A RAIN CHANCES ACROSS NORTHWEST ZONES WEDNESDAY. RAIN
CHANCES WILL INCREASE TOWARD THE END OF NEXT WEEK AS THIS SYSTEM
PUSH ACROSS THE MISSISSIPPI VALLEY BY FRIDAY.

&&

.AVIATION...MVFR AND TEMPO IFR CIGS WILL BE A PROBLEM THROUGH THE
MORNING BUT BY LATE MORNING/MIDDAY MOST TERMINALS WILL BE BACK IN
MINIMAL MVFR STATUS OR EVEN VFR STATUS AS CIGS RISE. LOW CIGS AND
TSRA SHOULD RETURN LATE THIS AFTN AND THIS EVNG AS THE COLD FRONT
PUSHES THROUGH. FRONTAL PASSAGE WILL OCCUR OVERNIGHT MOST LIKELY
AFTER 06Z. /CAB/

&&

.MARINE...ONSHORE FLOW IS ALREADY WEAKENING AND WILL DO SO THROUGH
THE MORNING. ADV/S WILL EXPIRE THROUGH OUT THE MORNING BUT THIS WILL
BE SHORT LIVED AGAIN. A COLD FRONT WILL SLOWLY WORK TWRDS THE REGION
TONIGHT AND SHOULD FINALLY PUSH THROUGH THE COASTAL WATER LATE SAT
MORNING. AFTER FRONTAL PASSAGE MODERATE TO STRONG OFFSHORE WINDS
WILL DEVELOP AND ADV/S WILL LIKELY BE NEEDED ONCE AGAIN. WINDS WILL
RELAX SUN AS HIGH PRESSURE PUSHES INTO THE DEEP SOUTH AND RETURN
FLOW SHOULD RETURN BY MONDAY AS THE SFC HIGH PUSHES OFF TO THE EAST
INTO THE SERN CONUS. /CAB/

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             SMALL CRAFT ADV

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  57  73  42 /  70  70  20  10
BTR  83  63  74  46 /  70  70  10  10
ASD  80  62  75  45 /  70  70  30  10
MSY  80  64  76  54 /  70  70  20  10
GPT  76  62  76  46 /  70  70  40  10
PQL  77  62  75  47 /  70  70  40  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 28, 4:54 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 AM CDT FRI MAR 28 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-282200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
454 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE OUTLOOK
AREA BUT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND
NORTHWEST OF A LINE FROM BATON ROUGE TO MCCOMB. THUNDERSTORMS WILL BE
POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOWLY APPROACHING COLD
FRONT. THE MAIN THREATS FROM SEVERE STORMS WILL BE LARGE HAIL AND
STRONG TO DAMAGING STRAIGHT LINE WINDS AND MAINLY LATE THIS
AFTERNOON AND TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL
BE

MODERATE TO STRONG ONSHORE WINDS WILL CONTINUE FOR MUCH OF THE
AREA BEFORE RELAXING OVER THE INNER WATERS...SOUNDS...AND TIDAL
LAKES. WINDS WILL REMAIN MODERATE TO STRONG OVER THE OUTER WATERS
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES WILL AGAIN BE NEEDED OVER THE COASTAL
WATERS ON SATURDAY AFTER THE PASSAGE OF A COLD FRONT LATE SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY
BE NEEDED FRIDAY EVENING MARCH 28TH.

In the hours before

Special weather statement, Mar 28, 7:25 AM CDT, 3 hours 8 minutes before
MSZ082-281330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
725 AM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM PASCAGOULA TO 13 MILES SOUTH OF
OCEAN SPRINGS...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ESCATAWPA AND MOSS POINT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

98/SO
Special weather statement, Mar 28, 7:37 AM CDT, 2 hours 56 minutes before
LAZ037-039-040-046>050-071-072-MSZ077-080-281315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 AM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...ASCENSION PARISH...WEST BATON ROUGE PARISH...ST. HELENA
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE
PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA
PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
EAST OF NEW AUGUSTA TO WIGGINS TO POPLARVILLE TO 9 MILES NORTHEAST OF
AMITE TO 13 MILES NORTHEAST OF DENHAM SPRINGS TO PLAQUEMINE...MOVING
EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OAK HILLS PLACE...WALKER...LIVINGSTON...INDEPENDENCE...
PRAIRIEVILLE...TICKFAW...POPLARVILLE...ENON...HAMMOND...SUN...
SPRINGFIELD...ROBERT...PONCHATOULA...MADISONVILLE...KILLIAN...
FOLSOM...COVINGTON...BUSH...BOGALUSA...ABITA SPRINGS...MCNEIL AND
CROSSROADS

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 28, 8:46 AM CDT, 1 hour 47 minutes before
LAZ040-MSZ080>082-281445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 AM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY...

AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF ESCATAWPA TO
DIAMONDHEAD...MOVING SOUTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BAY ST. LOUIS...WAVELAND...PASS CHRISTIAN...OCEAN SPRINGS...GULF PARK
ESTATES...GAUTIER...MOSS POINT AND PASCAGOULA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

98/SO
Local storm report, Mar 28, 8:54 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
854 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      CROSBY                  31.28N 91.06W
03/28/2014                   AMITE              MS   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER REPORTS SIGNIFICANT FLOODING
            ONGOING IN THE COMMUNITY OF CROSBY. MANY ROADS FLOODED
            AND ESTIMATED 20 TO 30 HOMES HAVE SOME TYPE OF FLOODING.

&&

FR
Local storm report, Mar 28, 9:23 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
923 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      8 NNE WOODVILLE         31.21N 91.25W
03/28/2014                   WILKINSON          MS   EMERGENCY MNGR

            SEVERAL HOMES IN SILVER CREEK AREA OF NORTHERN WILKINSON
            COUNTY HAD SIGNIFICANT FLOODING DUE TO RAPIDLY RISING
            WATER. 5 PEOPLE WERE TRAPPED BY FLOOD WATERS AND RESCUED
            AROUND 815AM.

&&

FR
Special weather statement, Mar 28, 10:06 AM CDT, 27 minutes before
LAZ060>062-064-281600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1006 AM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES
PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH...UPPER ST. BERNARD
PARISH...

AT 958 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS FROM NEAR NEW ORLEANS TO 13
MILES SOUTHWEST OF AVONDALE...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BRIDGE CITY...LAKEFRONT AIRPORT...NEW ORLEANS...WESTWEGO...MARRERO...
GRETNA...TERRYTOWN...CHALMETTE AND LAKE CATHERINE.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. ADDITIONALLY...FREQUENT LIGHTNING IS OCCURRING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

HEAVY RAINFALL OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME WILL
ALSO BE POSSIBLE WITH THESE STORMS. THESE RAINFALL TOTALS COULD
RESULT IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO
NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE
TOO GREAT TO ALLOW A SAFE CROSSING.

HEAVY RAIN WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA
ROADWAYS INCLUDING INTERSTATES 10...610 AND 510. DRIVERS TRAVELING
THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:33 PM CDTSevere Thunderstorm WarningLIXWashington27 min
Mar 28, 1:16 AM CDTSpecial Marine WarningLIX59 min
Mar 28, 7:36 AM CDTSpecial Marine WarningLIX39 min
Mar 28, 8:36 AM CDTFlash Flood WarningLIXSaint Helena, Tangipahoa, Washington3 hr
Mar 28, 10:05 AM CDTAreal Flood AdvisoryLIXSaint Tammany115 min
Mar 28, 10:37 AM CDTFlash Flood WarningLIXSaint Tammany83 min
Mar 28, 11:11 AM CDTRiver Flood WarningLIXSaint Tammany, Washington47 days
Mar 28, 11:11 AM CDTRiver Flood WarningLIXSaint Tammany37 days
Mar 28, 11:29 AM CDTSpecial Marine WarningLIX31 min
Mar 28, 12:08 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard112 min
Mar 28, 3:25 PM CDTFlash Flood WatchLIXEast Feliciana, Saint Bernard, Saint Helena, Tangipahoa, Washington, West Feliciana12 hr
Mar 28, 6:35 PM CDTSpecial Marine WarningLIX25 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.